Reply To: After school activities a struggle after meds wear off – please help

Home Welcome to the ADDitude Forums For Parents After school activities a struggle after meds wear off – please help Reply To: After school activities a struggle after meds wear off – please help

#99451
gorrye
Participant

Both our girls wear the Daytrana Patch, which is a Ritalin patch worn on the hip. It sometimes is a problem for my teenager daughter when it is hot and she sweats it off, but my 10 year old can wear all day and for sports after school. We love it, because it doesn’t have the rebound when it wears off, like other medications. However, it can take 2-3 hours to start working. After you take it off, it stops working in about an hour. There can be more problems with appetite and sleep, however.

My younger one used to be severely underweight (under 40 pounds at age 7, but she was also small.) I would put ice cream in a thermos jar in the morning in her lunch and it was about milkshake consistency at lunch.

Hope that helps.